MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH SORIN CENTRIFUGAL PUMP CONSOLE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

LIVANOVA DEUTSCHLAND GMBH SORIN CENTRIFUGAL PUMP CONSOLE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 60-03-75
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Codes Cardiac Arrest (1762); Nervous System Injury (2689)
Date of Event 04/03/2024
Type of Reportable Event Death
Event or Problem Description
Livanova has received a report that the scpc pump stopped during the service, the screen presented as the intial screen.After restarted, the pump run for a while and the equipment stopped again.The operation was completed with cp5 as a replacement.Accorind to information, the equipment failure caused arterial blood regurgitation, and cardiopulmonary resuscitation was performed.Please create a new customer in etq.Thank you! hospital: (b)(6), address: (b)(6).
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided h10: livanova deutschland manufactures the sorin centrifugal pump console.The incident occurred in china.From initial report to nmpa, relevant information is that the event seemed to be correlated with a overheating problem according to the response from the technician, no overheating was observed.The technician blocked the heat sink, kept the rotation of scpc at 3000 r/min for 1 hour, the machine had not stop running.No burn marks on electronic boards.The procedure started on (b)(6), the failure occurred on (b)(6) (failure occurred after 14 days of use), the inspection performed on (b)(6).Still no report on patient condition.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: through follow-up communication livanova learned that patient died on (b)(6) 2024 due to neurological complication.Investigation is on-going to assess if a direct relationship between the reported adverse event and the device could be established.In addition, it was learned that potential equalization cable was not used by the customer, however there were no other high-frequency device in the intensive care unit (icu) room.The device has no consumables and run for 14 days without failure, therefore now it is used by the customer as a stand-by machine.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
As per call with the customer: pump is confirmed to be not available for return since currently in use at hospital.No evidence of correlation between pump malfunction and patient outcome has been provided.No other information is currently available from customer log files could not be provided.A review of the dhr could not identify any deviations or nonconformities relevant to the issue.A device service history review has been performed and identified that the unit was manufactured in 2018 and no other similar event has been reported, neither concerning trend has been identified.Considering all the above and the fact that no further information is currently available from customer (b)(4), the root cause of the event has not be established.If any additional information pertinent to the reported event and impacting the investigation results is received, this complaint file will be re-opened and updated.No other action is deemed necessary.The risk is in the acceptable region.Livanova maintains and documents periodic customer events monitoring process to evaluate actions for products improvement.Livanova will keep monitoring the market.

Brand Name
SORIN CENTRIFUGAL PUMP CONSOLE
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key19236608
Report Number9611109-2024-00201
Device Sequence Number8021639
Product Code KFM
UDI-Device Identifier04033817901020
UDI-Public(01)04033817901020(11)180905
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-03-75
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2024
Supplement Date Received by Manufacturer05/24/2024
07/24/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date06/20/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown